MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT STEM EXTRACTOR UNIV JOINT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCMNTD

SMITH & NEPHEW, INC. REDAPT STEM EXTRACTOR UNIV JOINT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCMNTD
Model Number 71355107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the device joint got broken.There was no delay nor injury reported.The procedure was finished with the same device.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the stem extractor universal joint confirms the bushing and the threaded base are both damaged on the device.Also the visual confirms the joint is broke.The device was manufactured in 2012.The device shows significant signs of wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDAPT STEM EXTRACTOR UNIV JOINT
Common Device Name
PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10262239
Report Number1020279-2020-03131
Device Sequence Number2865709
Product Code LZO
UDI-Device Identifier00885556223697
UDI-Public00885556223697
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71355107
Device Catalogue Number71355107
Device Lot Number12EPG0009
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1